Have you experienced negative side effects from a medication used to treat your Parkinson's?

Have you experienced negative side effects from a medication used to treat your Parkinson's?

A MyParkinsonsTeam Member said:

I cannot complain and got no idee of the meds all of you are taking. I was on 20 pills a day but after my Deep Brain Stimulation operation of 10 hours I only take 7 pills a day. Most of the shaking is gone, if you can keep stress away.Before the operation Ive lost 41 kg but after the operation gained 10 again. My eating has improved so much that I can eat meat for the first time in 9 years. I am 52 was diagnosed at 44 with aggresive PD , and currently on stage 4 out of 5 but the symptoms is at stage 2 , The battery and pacemaker that was implanted in my brain makes all the difference together with buckets of grace from God. Get tired still. Only use Carbilev, Oxpola and Rivitril for sleep at night. Remember all of you are in my prayers every morning and every day is a massive gift from God.

posted over 3 years ago
A MyParkinsonsTeam Member said:

water is a big issue with pd.in the hospital they would check to see how much water i drank.i learned water helps people with pd.i had trouble falling and water helped me.and my legs,did you ever notice the keyboard some times prints what it wants.i know it's not me.right.

posted over 3 years ago
A MyParkinsonsTeam Member said:

@A MyParkinsonsTeam Member That is like asking how long is a piece of string! Due to the individual and unique nature of each persons disease there is no way of telling. The time I was told was between 3 and 7 years. I lucked out and managed 10 ish good years. In my case I started getting dyskinesia only when I was very stressed. Then I was stressed every day apparently for it just got worse and worse. If possible, at this point one should reassess life choices. Decide what makes you stressed eg work situation, can you get disability / retire/ change your occupation; eg negative people family or friends who bring you down rather than boost your spirits -refuse invitations for a time, or plead being unwell - which is true! At any rate you need to decide what is important and what is not and cut out all the unnecessary junk that tangles up our lives. " Let it go" (sung as in Frozen!) to coin a phrase! And then reduce your Levadopa a little at a time until you hit the sweet spot where you are still functional but not dyskinetic. I'll take "slow" over "dyskinesia" any day. Your neuro can then help you find a drug which will help to extend the life of dopamine in the system , these are the "blockers" which prevents the immediate uptake of the dopamine. I've had added in others, like the Amantadine which is actually an anti viral medication but the side effects are beneficial to the PWP. It smooths movement out. For what it is worth that is my experience of struggling with PD for 14 years.

posted about 3 years ago
A MyParkinsonsTeam Member said:

I believe all pharmaceuticals have their side affect. I spent an hour this morning with my dentist deciding what to do with the remaining 3 teeth on the lower jaw the rest of which have dissolved even with the gum line. The top teeth were the first to go and were all removed a year ago. It appears that the carbo ava dphie was the cause.

A few comments for what they might be worth regarding my experience with some of the other meds which have been prescribed and also mentioned by others in this discussion.

Requip and Requip xl were two of the first meds prescribed with greater success with the XL however not covered under my Medicare part B very expensive at the time. Was easy on the nervous system. At times left me somewhat lethargic.

Miraplex and Aziect were two of the worst of the meds that have been prescribed over the past 12 years. Had I stayed on these for more than the 2-3 month I am sure I would have ended up in the funny farm or behind bars.. Aggressive confrontational behavior, hearing voices, hallucinations, addictive behavior distorted facial expressions and the general look of a madman..

Selligene was easy to ramp up in changing meds however never quite did the job. It also seemed to mimic the symptoms of PD and could never quiet get it adjusted to the right strength. Hope this helps, however what seems to work for some of us doesn't for others. I am becoming more and more convinced that exercise, diet and consistent sleep patterns can go a long way in slowing the progression. I am encouraged with Brian Grants focus on exercise with his foundation in Portland. His website briangrant.org

.

posted over 3 years ago
A MyParkinsonsTeam Member said:

I live in a state where medical marijuana is legal. I too wake up at night and sometimes can't go back to sleep. This is where the medical marajuana comes in handy. First of all...I do not like smoking. Instead I use a CO2 Vaporizer Pen. There are two strains of pot, one is called Sativa, which promotes activity, creativity and an over all good feeling. The other strain is called Indica, which promotes relaxation, calmness and peaceful frame of mind. I use compositions with very little THC and very high levels of CBD. This way I don't get very stoned, but instead I get the main benifit from the strain...Indica for sleep and Sativa during the day time. If anyone of you have questions about medical marijuana feel free to ask...my wife and I have done plenty of research...and I am part of a study for the effects of medical weed through the Michael J Fox Foundation.

posted over 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in